MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC BINAXNOW COVID-19 ANTIGEN SELF TEST OTC 2 TEST PACK; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19

ABBOTT DIAGNOSTICS SCARBOROUGH, INC BINAXNOW COVID-19 ANTIGEN SELF TEST OTC 2 TEST PACK; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Catalog Number 195-160
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This investigation is still in progress.Once the investigation is complete a supplemental report will be provided.
 
Event or Problem Description
The consumer reported an unconfirmed false negative result with the binaxnow covid-19 antigen self test.The customer also reported a vertical red line by the swab area.The consumer confirmed that the patient is symptomatic.No additional patient information, including patient out come was provided.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 153670 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-160 / lot: 153670 , test base part number 195-430h / lot: 153670.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 153670 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue; however, it could possibly be related to issues including the self-test user performance, interpretation of the result, or the specific patient sample.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide corrected data and additional information.

Brand Name
BINAXNOW COVID-19 ANTIGEN SELF TEST OTC 2 TEST PACK
Common Device Name
LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key11900250
Report Number1221359-2021-01580
Device Sequence Number17062668
Product Code QKP
UDI-Device Identifier00811877011415
UDI-Public01008118770114151721120210153670
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/02/2021
Device Catalogue Number195-160
Device Lot Number153670
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer11/03/2021
11/03/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date11/22/2021
11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown